Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 14, 2007, 11:19 AM CDT for Lamar County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 11:19 AM CDT (16:19 UTC)
- Expired
- Apr 14, 2007, 11:44 AM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 11:32 AM CDT | HAIL 0.25 | Vernon, AL | PEA SIZE HAIL WAS REPORTED IN VERNON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 141619
SVRBMX
ALC075-141700-
/O.NEW.KBMX.SV.W.0099.070414T1619Z-070414T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 AM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL NOON CDT
* AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 18 MILES SOUTHWEST OF VERNON...OR ABOUT 6 MILES
NORTHEAST OF COLUMBUS...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON BY 1130 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3356 8827 3362 8827 3363 8826 3374 8825
3396 8797 3378 8797 3377 8798 3369 8798
3355 8819 3355 8828
$$2 follow-up statements
000
WWUS54 KBMX 141635
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CDT SAT APR 14 2007
ALC075-141700-
/O.CON.KBMX.SV.W.0099.000000T0000Z-070414T1700Z/
LAMAR AL-
1134 AM CDT SAT APR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
LAMAR COUNTY...
AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR VERNON...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF BEAVERTON BY 1140 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.
LAT...LON 3361 8816 3364 8821 3367 8821 3393 8818
3402 8795 3378 8795 3373 8795 3368 8795
3364 8805
$$000
WWUS54 KBMX 141644
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 AM CDT SAT APR 14 2007
ALC075-141653-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-070414T1700Z/
LAMAR AL-
1143 AM CDT SAT APR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAMAR COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.
LAT...LON 3361 8816 3364 8821 3367 8821 3393 8818
3402 8795 3378 8795 3373 8795 3368 8795
3364 8805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:33 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 6:33 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CDT SAT APR 14 2007 .UPDATE...FOR AVIATION. && ...MODERATE RISK OF SEVERE WEATHER TODAY... .SHORT TERM...TODAY AND TONIGHT. POTENT STORM SYSTEM STILL SET TO EFFECT THE AREA TODAY. A SQUALL LINE STEADILY MARCHING TO THE EAST IS TIMED TO REACH WEST ALABAMA BETWEEN 9 AND 10 AM. OVERALL...SEVERE WEATHER TODAY HINGES ON PLACEMENT OF THE SURFACE LOW...WARM FRONT...AND RICHER DEWPOINTS. SOME SLIGHT CHANGES FROM THE LAST RUN ARE THE MODELS ARE NOW TRACKING THE SURFACE LOW FURTHER NORTH. WITH THIS SCENARIO THE SEVERE WEATHER THREAT WOULD SPREAD A TAD FURTHER NORTH. THIS WOULD ALSO BEGIN TO SLOW THE OVERALL LINE DOWN SETTING US UP FOR AN EXTENDED THREAT PERIOD. OF NOTE...NOTICED RIGHT BEFORE ISSUANCE THAT THE LINE IS ALREADY SLOWING DOWN. TO PUT THINGS IN PERSPECTIVE THIS MORNING...THERE IS A LOT OF GROUND TO MAKE UP WITH DEWPOINTS BEFORE STORMS BECOME ROOTED AT THE SURFACE. THIS WILL NOT LIKELY HAPPEN UNTIL LATER IN THE MORNING AS THE WARM FRONT/RICHER DEWPOINTS WORK UP FROM THE SOUTHWEST. THE MAGIC DEWPOINT NUMBER OF THE DAY WILL BE AROUND 62 OR 63 DEGREES. OVER THE LAST FEW HOURS DEWPOINTS ACROSS SOUTHERN MS AND LA HAVE BEEN ON THE RISE AND ARE NOW IN THE MID 60S. CURRENT THINKING ON TIMING...EXPECTING THOSE RICHER DEWPOINTS TO REACH AS FAR NORTH AS TUSCALOOSA AND BIRMINGHAM AROUND LUNCH TIME... AND MARCH EASTWARD THROUGH THE AFTERNOON. CAN NOT QUITE SAY FOR CERTAIN IF THAT MAGIC NUMBER WILL BE REACHED IN TALLADEGA... ANNISTON...OR HEFLIN YET. ONLY TIME WILL TELL. DO EXPECT SHOWERS AND STORMS TO END FROM WEST TO EAST AS THE COLD FRONT MOVES THROUGH THE STATE. THE SEVERE THREAT WILL LAST WELL UP INTO THE EVENING HOURS FOR THE SOUTHEAST PORTION OF THE AREA. BE PREPARED AND BE SAFE TODAY. WE WILL HAVE TO ISSUE A LAKE WIND ADVISORY FOR THE AREA AS WINDS PICK UP FROM THE SOUTH TODAY AT 15 TO 20 MPH WITH HIGHER GUSTS. WINDS WILL WEAKEN AND SWITCH AROUND TO THE NORTHWEST AFTER THE FRONT...EVENTUALLY BECOMING AS EQUALLY STRONG. JONES/90 .LONG TERM...SUNDAY THROUGH SATURDAY. HATE TO SOUND LIKE A BROKEN RECORD...BUT FORECAST REASONING REMAINS LARGELY UNCHANGED THROUGH THE LONG TERM. SLIGHTLY ABOVE AVERAGE FORECAST CONFIDENCE EARLY ON...DWINDLING TO AVERAGE BY THE END OF THE PERIOD. THE MAJORITY OF THE PERIOD WILL BE COOLER THAN NORMAL...RETURNING TO NEAR NORMAL TEMPERATURES BY THE END OF THE WEEK. NOT EXPECTING MUCH DROUGHT RELIEF IN THE FORM OF RAINFALL THROUGH THE WEEK...BUT THERE WILL BE AT LEAST A CHANCE FOR SOME RAINFALL MIDWEEK. MODELS CONTINUE TO SHOW GOOD AGREEMENT AND CONSISTENCY THROUGH THE WEEK. IN THE WAKE OF THE SATURDAY SYSTEM...CLOUDY...COOL...AND BLUSTERY CONDITIONS WILL GREET US SUNDAY. GUSTY NORTHWESTERLY TO NORTHERLY WINDS WILL LIKELY REQUIRE RE-ISSUANCE OF LAKE WIND ADVISORY DURING THE DAYLIGHT HOURS SUNDAY. WITH MOISTURE WRAPPING AROUND THE DEEPENING LOW AND LOW LEVEL INSTABILITY...A FEW SPRINKLES AND SHOWERS ARE CERTAINLY POSSIBLE OVER THE NORTHEASTERN QUADRANT OF THE FORECAST AREA. BY MONDAY...AS THE SURFACE HIGH AND UPPER RIDGE BUILD IN RAPIDLY...AND WITH PLENTIFUL SUNSHINE... TEMPS WILL REBOUND SOME 10 TO 15 DEGREES WARMER MONDAY...AND EXTEND INTO TUESDAY. THE RIDGE WILL BE SHORT-LIVED...AS NEXT SYSTEM IN FAST PROGRESSIVE PATTERN APPROACHES LATE TUESDAY NIGHT AND INTO WEDNESDAY. MODELS HAVE BEEN ALL OVER THE PLACE WITH THIS SYSTEM FOR THE LAST 4 NIGHTS...AND CONFIDENCE IS A BIT LOWER WITH THIS DIEING QUAIL OF A FEATURE. EUROPEAN MODEL IS QUITE A BIT SLOWER THAN GFS...AND HAS BEEN CONSISTENT IN TIMING. NOGAPS IS ALSO IN AGREEMENT WITH EURO/GEM..AND THERE ARE EVEN SEVERAL ENSEMBLE MEMBERS HINTING AT A SLOWER SOLUTION. SO...WILL LEAN THAT WAY...SLOWING THE ARRIVAL AND EASTWARD EXTENT OF SIGNIFICANT POPS. EURO/GEM/NOGAPS ARE ALSO HINTING AT SIGNIFICANTLY LOWER RAIN AMOUNTS/POPS...AND WILL TAKE THAT ROUTE. ONCE THIS SYSTEM PASSES...RIDGING AND HIGH PRESSURE BUILD IN ONCE AGAIN. A BIT OF A CHANGE IN THE PATTERN GOING ON...AS THE LARGE UPPER LOW IN THE WESTERN ATLANTIC LIFTS NORTHWARD...AND IT LOOKS LIKE WE SETTLE INTO A LESS PROGRESSIVE LONG WAVE PATTERN...WITH SEVERAL DAYS OF RIDGING OVER THE MIDWEST LEADING INTO THE WEEKEND. TEMPS SHOULD FINALLY RECOVER TO NORMAL...AND PERHAPS NUDGE ABOVE NORMAL BY NEXT SATURDAY. && .AVIATION...12Z TAF DISCUSSION. NOT A NICE DAY TO BE FLYING OVER CENTRAL AL TODAY. WINDS WILL PICKUP FROM THE SOUTH MID-MORNING. DEPENDING ON THE STRENGTH AND POSITIONING OF THE DEEPENING SURFACE LOW...WINDS COULD GUST OVER 25 KNOTS IN SOME SPOTS. INTENSE ISOLATED STORMS...AND THEN A SQUALL LINE...WILL PUSH FROM WEST TO EAST ACROSS THE TAF SITES BETWEEN 16Z AND 00Z. OF COURSE TS GUSTS COULD BE HIGHER AT ANY ONE LOCATION. ON THE BACKSIDE OF THE FRONT...WINDS WILL SHIFT AND LOW CLOUDS WILL REMAIN WELL INTO THE DAY TOMORROW. JONES/90 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 42 53 31 67 / 100 80 20 0 0 ANNISTON 73 43 55 32 68 / 100 80 20 0 0 BIRMINGHAM 74 43 55 35 70 / 100 70 20 0 0 TUSCALOOSA 74 43 59 35 71 / 100 70 10 0 0 CALERA 76 45 56 38 69 / 100 70 20 0 0 AUBURN 78 46 57 36 68 / 80 90 20 0 0 MONTGOMERY 81 50 60 38 71 / 100 80 10 0 0 TROY 83 49 60 36 73 / 80 80 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA FROM 10 AM TO 9 PM TODAY. && 90/81
Hazardous weather outlook, Apr 14, 6:04 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 604 AM CDT SAT APR 14 2007 ALZ011>015-017>050-151104- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 604 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ...MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL AND SOUTHERN PART OF THE AREA... ...SLIGHT RISK OF SEVERE WEATHER ACROSS NORTHERN PART OF THE AREA... IT STILL APPEARS THE GREATEST THREAT OF SEVERE STORMS...INCLUDING THE THREAT OF TORNADOES...WILL BE ROUGHLY ALONG AND SOUTH OF INTERSTATE 20...WITH THE GREATEST THREAT TIME FROM AROUND NOON TO 8 PM. NORTH OF INTERSTATE 20...THE PRIMARY THREAT WILL BE HEAVY RAINFALL... ALTHOUGH THERE WILL BE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. 1 TO 2 INCHES OF RAINFALL IS LIKELY IN THIS AREA. IF THE COLD FRONT HELPING TO SET OFF THE THUNDERSTORM SLOWS DOWN...AND THE WARMER AND MORE UNSTABLE AIR IS ABLE TO MOVE FARTHER NORTHWARD...THE CHANCES OF SEVERE STORMS WILL ALSO PUSH FARTHER INTO NORTH ALABAMA. OVERALL...EXPECTING ISOLATED SUPERCELLS TO DEVELOP AHEAD OF A INTENSIFYING SQUALL LINE. THESE WILL NEED TO BE PAID PARTICULAR ATTENTION TO. ALSO OF NOTE...TRAINING SUPERCELLS IN THE LINE WILL BE RACING OFF TO THE NORTHEAST PROVIDING A HIGHER RISK OF STORMS RUNNING OVER THE SAME AREA IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY ON SATURDAY. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:50 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Apr 14, 2:13 PM CDT | Tornado Warning | BMX | Lowndes | 62 min |
| Apr 14, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 63 min |
| Apr 14, 3:31 PM CDT | Tornado Warning | BMX | Montgomery | 44 min |
| Apr 14, 3:43 PM CDT | Tornado Warning | BMX | Montgomery | 62 min |
| Apr 14, 4:23 PM CDT | Tornado Warning | BMX | Bullock | 37 min |
| Apr 14, 4:36 PM CDT | Tornado Warning | BMX | Macon | 54 min |
| Apr 14, 4:39 PM CDT | Tornado Warning | BMX | Pike | 11 min |
| Apr 14, 4:56 PM CDT | Tornado Warning | BMX | Bullock | 34 min |
| Apr 14, 5:42 PM CDT | Tornado Warning | BMX | Pike | 33 min |
| Apr 14, 6:02 PM CDT | Tornado Warning | BMX | Bullock | 28 min |
| Apr 14, 6:14 PM CDT | Tornado Warning | BMX | Barbour | 46 min |
| Apr 14, 6:55 PM CDT | Tornado Warning | BMX | Russell | 35 min |
| Apr 14, 6:58 PM CDT | Tornado Warning | BMX | Barbour | 17 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.